# SDR IXXA900024

- Difficulty date: October 6, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N823BX
- Make and model: Doug DC-8-71F
- Aircraft serial: 46064
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Uplatch
- Condition: Dirty
- Location: Nlg
- Part time: 80,275 hours
- Stage of operation: CL
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

EN ROUTE FROM LAX TO TOL, THE LANDING GEAR UNSAFE LIGHT ILLUMINATED DURING THE GEAR UPLATCH CHECK.  THE FLIGHT CREW CYCLED THE GEAR AND THE WARNING INDICATION EXTINGUISHED.  THE FLIGHT CONTINUED TO TOL FOR AN UNEVENTFUL LANDING.  MAINTENANCE INSPECTED THE LANDING GEAR WHICH REVEALED THE NOSE GEAR UPLATCH IN NEED OF LUBRICATION.  MAINTENANCE CLEANED AND LUBRICATED THE NOSE UPLATCH MECHANISM.  MAINTENANCE PERFORMED A SUCCESSFUL GEAR SWING, AND THE AIRCRAFT WAS RETURNED TO SERVICE.
